Author Topic: zoloft/sertraline antidepressent-just starting  (Read 2634 times)

babycakes

  • Guest
zoloft/sertraline antidepressent-just starting
« on: September 15, 2009, 10:42:09 AM »
evening all

after battling anxiety, depression and feeling panicky, i  have visited my dr and he has prescribed me the above.  He has given me 50 mg to take once a day.  Im a bit wary of starting an antidepressent but cannot continue feeling the way i do as it is interfering with my otherwise happy homelife.  i would really appreciate anyones feedback or opinions on this drug if they have tried it in the past or are currently on it

many thanks

annie

Net

  • Full Member
  • ***
  • Posts: 134
Re: zoloft/sertraline antidepressent-just starting
« Reply #1 on: September 15, 2009, 11:09:03 AM »
Hi-- Of course everyone is different but I have been on sertraline 50 mg for 7 months and now 75 mg and am doing very well on it. I went through a terrible arthritic 2months and  couldn't even sleep thru it. So I basically was exhausted, in pain, and super "sick of feeling sick".  The only reason my Dr. put me up to 75 is because at my checkup I told him I'd really been feeling great but now just good and of course finances being awful isn't helping. After being up on my dose my fatigue is much better and I really sleep great at night too. I really have not gotten any side effects other than maybe the 1st month or two of starting I felt a little wired at times so I watched my caffeine for a while. Good luck and call your Dr. with any concerns though. Take Care--net
Sjogrens,Chiari 1 malformation, osteoartritis of feet and hands,chronic sinus inflammation

Meds: plaquinel,etodolac,sertraline,restastis,clortimizale troches, pulmicort,predisone(bursts)

Liz D.

  • Hero Member
  • *****
  • Posts: 824
Re: zoloft/sertraline antidepressent-just starting
« Reply #2 on: September 15, 2009, 11:22:06 AM »
Last year, my mother-in-law, who was 69 years old at the time, was put on Zoloft.   She refused to believe she needed it, but after I went with her to the doctors and discussed it with him and her together in the room, she finally agreed to try it.  Believe me, it was a HUGE help, not only to her, but to all of us in her family :)  (I felt bad being the daughter in law and having to stand up to the plate, but someone had to do it for her and our sanity.  You may be helping your family more than you know by taking it.)

Liz D.
56 year old female
Sjogrens Syndrome (diagnosed 2004), Hypothryoidism, Asthma, Osteoporosis
Meds:  Plaquenil 400 mg; Synthroid 100mcg; Evoxac, Flovent, Flonase, Protonix 40 mg.,  Prozac 40 mg. Naproxen 500 mg., Hormone Replacement Therapy, vitamins, calcium, flaxseed, biotin

Poochie

  • Guest
Re: zoloft/sertraline antidepressent-just starting
« Reply #3 on: September 15, 2009, 11:51:12 AM »
Hi Annie,
Sorry to hear you are feeling so bummed out.  However, I am happy to see your Dr. was willing to listen and help.

Are you allergic to any drugs?  Have you had any that did just the opposite of what they were suppose to?  If so, see if your doctor will give you 2 prescriptions, 1 for a weeks supply and 1 for a full supply.  No sense spending all that money if you can't use it. ;)

I took Zoloft for just what you are going through, but with my adverse metobalism it sent me straight up the wall, across the ceiling then circled the walls again. ::)

My friend takes it and has no problem with it, it works wonders for her.  I hope it does the same for you.  Please let us know how you feel after a week or two.

Good Luck,
Pooh

Alex

  • Guest
Re: zoloft/sertraline antidepressent-just starting
« Reply #4 on: September 16, 2009, 09:58:08 AM »
Hi
  I started sertraline years ago after by-pass surgery and continued it until my wife came down with cancer.  At that time I was switched to Prozac.  The Prozac gave me convulsions because I was taking it in conjunction with an anticonvulsant.  So I was put back on sertraline (which has never worked, either before or after my wife's death).  I must admit though that the depression is not as deep as it was and lasts about a week.
  I told the VA doctor that I was sleepy all the time, to the point of falling asleep at the keyboard.  He said it was because the Tramadol was not allowing the sertraline to be used and it was just circulating in my blood.  He recommended Cymbalta as a better alternative.  The rhumy agreed, but didn't want to change because Cymbalta can effect one's liver, and I already take enough meds that effect my liver.  So there I am.  Stuck in a loop with a med that has never worked, and unable to take one that might work.

Alex